Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes penile bleeding after taking an antihistamine medication?

Hello, my husband took this antihistamine medication a few months back and after taking it woke up with dark bloody spots in his underwear. Well he took the same medication again since he is sick and again woke up with dime sized dark blood spots in his underwear, in the front. I m not sure what the name of is but its an antihistamine and has a warning on it saying not to take if you have an enlarged prostate. He is healthy, exercises regularly and is 36 years old. These spots have only occurred when he took this medication.
Tue, 6 Mar 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

First generation (brompheneramine, chlorpheneramine, doxylamine) anti-histamines may have adverse effects on bladder and prostate. So, second and third generation anti-histamines like lortadine, deslortadine, cetrizine,cinnerazine, fexofenadine have less side effects.

Probably your husband developed allergic reaction to it so please stop it. Please, consult your physician, he will examine and treat you with appropriate drugs.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having hives for the last week, and anti-histamine only makes the itching and swelling subside a little but not completely. Cortizone...